Alert archive / New Jersey / Gale Watches in 2009

Gale Watch 8, NWS Philadelphia/Mount Holly

October 6, 2009

NWS Philadelphia/Mount Holly issued this gale watch at Oct 6, 2009, 3:35 AM EDT. It took effect at Oct 7, 2009, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 6, 2009, 3:35 AM EDT (07:35 UTC)
In effect from
Oct 7, 2009, 6:00 AM EDT
Expired
Oct 6, 2009, 3:25 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WHUS71 KPHI 060735
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT TUE OCT 6 2009

...GALE CONDITIONS WEDNESDAY...

ANZ430-431-450>455-470-061600-
/O.NEW.KPHI.GL.A.0008.091007T1000Z-091008T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
335 AM EDT TUE OCT 6 2009

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES AND
NEW ENGLAND TONIGHT THROUGH WEDNESDAY. WINDS WILL INCREASE AROUND
DAWN WEDNESDAY WITH GALE CONDITIONS DEVELOPING DURING THE MORNING.
WINDS GUSTS OF 35 TO 40 KNOTS ARE EXPECTED. THE GALE CONDITIONS
ARE EXPECTED TO CONTINUE AT LEAST UNTIL LATE WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
138 
WHUS71 KPHI 061341
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 AM EDT TUE OCT 6 2009

...GALE CONDITIONS WEDNESDAY...

ANZ430-431-450>455-470-062230-
/O.CON.KPHI.GL.A.0008.091007T1000Z-091008T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
941 AM EDT TUE OCT 6 2009

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES AND
NEW ENGLAND TONIGHT THROUGH WEDNESDAY. WINDS WILL INCREASE AROUND
DAWN WEDNESDAY WITH GALE CONDITIONS DEVELOPING DURING THE
MORNING. WINDS GUSTS OF 35 TO 40 KNOTS ARE EXPECTED. THE GALE
CONDITIONS ARE EXPECTED TO CONTINUE AT LEAST UNTIL LATE WEDNESDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
005 
WHUS71 KPHI 061925
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT TUE OCT 6 2009

...GALE CONDITIONS WEDNESDAY...

ANZ430-431-450>455-470-070330-
/O.UPG.KPHI.GL.A.0008.091007T1000Z-091008T1000Z/
/O.NEW.KPHI.GL.W.0014.091007T1000Z-091008T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
325 PM EDT TUE OCT 6 2009

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM CONTINUES TO MOVE TO THE EAST ENTERING
INTO OUR REGION EARLY WEDNESDAY MORNING. A STRONG COLD FRONT
ASSOCIATED WITH THE LOW PRESSURE WILL SWING THROUGH BY DAYBREAK
WEDNESDAY. WINDS WILL INCREASE FROM THE WEST-NORTHWEST, BEHIND THE
COLD FRONT, WEDNESDAY MORNING TO GALE CONDITIONS AND CONTINUE THROUGH
EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Oct 5, 8:14 PM EDT, 7 hours 21 minutes earlier.

Area forecast discussion, Oct 5, 8:14 PM EDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 PM EDT MON OCT 5 2009

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO OUR REGION FROM THE WEST
OVERNIGHT. THE CENTER OF THE HIGH SHOULD PASS OVERHEAD ON TUESDAY
MORNING. A STRONG COLD FRONT IS FORECAST TO APPROACH FROM THE WEST
ON TUESDAY NIGHT AND IT SHOULD ARRIVE ON WEDNESDAY MORNING. HIGH
PRESSURE IS EXPECTED TO FOLLOW FOR THURSDAY AND FRIDAY, WITH
ANOTHER COLD FRONT ANTICIPATED FOR FRIDAY NIGHT. HIGH PRESSURE IS
FORECAST TO TRY NOSING IN FROM THE WEST FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SKIES HAVE CLEARED NICELY THIS EVENING AND WILL BE MAINLY CLEAR
OVERNIGHT.

TEMPERATURES WERE MAINLY IN THE 60S IN OUR REGION AT MID AFTERNOON.
WITH THE WEST TO NORTHWEST WIND EXPECTED TO DIMINISH FOR TONIGHT,
TEMPERATURES SHOULD DROP INTO THE 40S AT MOST LOCATIONS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A BROAD UPPER LEVEL LOW LOCATED OVER EASTERN CANADA THIS AFTERNOON
WILL RETREAT TO THE NORTH AND EAST, ALLOWING AN UPPER LEVEL RIDGE TO
PROGRESS EASTWARD FROM THE MISSISSIPPI RIVER VALLEY.  THE CENTER OF
SURFACE HIGH PRESSURE SHOULD PASS OVER OUR REGION ON TUESDAY
MORNING, WITH THE UPPER LEVEL RIDGE AXIS PASSING OVERHEAD LATE ON
TUESDAY.  WE ARE ANTICIPATING ANOTHER DRY DAY WITH A FAIR AMOUNT OF
SUNSHINE.  AFTERNOON TEMPERATURES SHOULD RISE INTO THE UPPER 60S AND
LOWER 70S, EXCEPT IN THE HIGHER ELEVATIONS.

AN UPPER LEVEL LOW THAT WAS LOCATED OVER WYOMING THIS AFTERNOON WILL
PROGRESS TO THE EAST, PASSING OVER THE GREAT LAKES ON TUESDAY NIGHT
INTO WEDNESDAY, AND ACROSS NEW ENGLAND LATE ON WEDNESDAY.  THE LOW
WILL LIKELY PULL A SHORT WAVE OVER OUR REGION ON WEDNESDAY AFTERNOON.

THERE SHOULD BE A FAIRLY GOOD PUSH OF WARM AIR OUT AHEAD OF THE
APPROACHING SYSTEM.  WE ARE EXPECTING A PERIOD OF RAIN IN THE WARM
ADVECTION FROM TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING.  AS THE
SHORT WAVE AND ITS ASSOCIATED SURFACE COLD FRONT APPROACH AND PUSH
THROUGH OUR REGION, WE MAY SEE ADDITIONAL RAIN SHOWERS ON WEDNESDAY
MORNING.

WE ARE ANTICIPATING A GUSTY WEST TO NORTHWEST WIND IN THE SUBSIDENCE
BEHIND THE UPPER LEVEL SHORT WAVE FROM WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING.  WIND SPEEDS AT 925 HPA ARE FORECAST TO BE IN THE
35 TO 40 KNOT RANGE, SO SURFACE GUSTS AROUND 40 MPH ARE POSSIBLE.

THE WIND SPEEDS AND GUSTS SHOULD DECREASE GRADUALLY FROM LATE
WEDNESDAY NIGHT INTO THURSDAY AS SURFACE HIGH PRESSURE BUILDS IN
FROM THE WEST.  A GOOD DEAL OF SUNSHINE IS LIKELY FOR THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE FORECAST FOR THE PERIOD FROM FRIDAY THROUGH MONDAY FEATURES A
BIT OF AN UPPER LEVEL RIDGE BUILDING OVER THE EAST.  A SURFACE COLD
FRONT IS EXPECTED TO PASS THROUGH OUR REGION ON FRIDAY NIGHT.
HOWEVER, THERE SHOULD ONLY BE A LIMITED AMOUNT OF MOISTURE
ASSOCIATED WITH THE SYSTEM.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REAL GOOD VFR CONDITIONS AT ALL TAF SITES TONIGHT. WINDS CONTINUE
TO DECOUPLE AND WILL BECOME LIGHT EVERYWHERE. DEWPOINTS ARE IN THE
REFRESHING 40S. NOT EXPECTING ANY FOG TO FORM IN OR AROUND THE
TAF SITES TONIGHT AS THE AIRMASS CURRENTLY OVER THE REGION IS
PRETTY DRY. WE START TO SEE SOME HIGHER CLOUDS PUSH INTO THE AREA
AS WINDS TURN TO THE SOUTHEAST DURING THE AFTERNOON ON TUESDAY.

OUTLOOK...
HIGH PRESSURE CONDITIONS WILL PREVAIL THROUGH TUESDAY EVENING WHEN A
COMPLEX AREA OF LOW PRESSURE NEARS THE REGION. CEILINGS AND VSBYS
WILL BEGIN TO DECREASE AS RAIN SHOWERS PASS THROUGH ON TUESDAY NIGHT
INTO WEDNESDAY MORNING POTENTIALLY DROPPING INTO THE IFR CATEGORY.
STRONG, GUSTY WINDS IN THE WAKE OF THE PASSING COLD FRONT ARE
EXPECTED ON WEDNESDAY, POSSIBLY SPILLING OVER INTO THURSDAY MORNING.

&&

.MARINE...
AT 8 PM WAVES ON THE DELAWARE BAY ARE AROUND 1 FOOT. BUOY 44009
HAS A WIND FROM THE WEST 290 DEGREES AT 14-16 KT WITH A 2 FOOT SEA
EVERY 4 SECONDS AND FARTHER OUT AT THE TEXAS TOWER BUOY 4 HAS A
WIND FROM 290 DEGREES AT 16-19 KNOTS AND A 3 FOOT SEA EVERY 4 SECONDS.

HIGH PRESSURE WILL REMAIN IN CONTROL OF THE MARINE AREAS THROUGH
LATE TUESDAY EVENING. CURRENTLY, WINDS HAVE BEEN SUBSIDING SINCE
EARLY THIS MORNING AND WILL CONTINUE TO DO SO THROUGH TUESDAY
MORNING. ALL SCAS THAT WERE IN EFFECT SINCE THIS MORNING HAVE
BEEN CANCELLED. THE NEXT MAJOR ISSUE WILL COME ON WEDNESDAY AFTER
A STRONG COLD FRONT PASSES THROUGH THE REGION AND WINDS INCREASE
SIGNIFICANTLY FROM THE WEST NORTHWEST. GUSTS ON WEDNESDAY MAY BE
AS HIGH AS 40KTS IN OUR NORTHERN WATERS DUE TO THEIR CLOSER
PROXIMITY TO THE CENTER OF THE LOW PRESSURE AND A TIGHTER PRESSURE
GRADIENT. STILL BEING 48 HOURS AWAY, WE WILL NOT BE ISSUING A GALE
WATCH BUT WILL INSTEAD MENTION THE POTENTIAL FOR THE STRONG WINDS
IN OUR HWO.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...EBERWINE/IOVINO
NEAR TERM...EBERWINE/IOVINO
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...EBERWINE/HEAVENER
MARINE...EBERWINE/HEAVENER
Hazardous weather outlook, Oct 5, 3:45 PM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT MON OCT 5 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-061200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
345 PM EDT MON OCT 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA
AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIND GUSTS TO 35 OR 40 MPH ARE POSSIBLE FROM WEDNESDAY INTO
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-061200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EDT MON OCT 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIND GUSTS TO 35 OR 40 KNOTS ARE POSSIBLE FROM WEDNESDAY INTO
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:19 PM EDTWind AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more29 hr
Oct 6, 3:25 PM EDTGale WarningPHI31 hr

Nearby

Gale Watches in New Jersey, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.